HGH and Hydroxycut effects

Question

I've been POZ for 11 years; currently on Sustiva, d4T and 3tC, viral load undetected and tcells between 550/700. I've had weight problems since childhood. A few years back I topped the scale at 230, and being 5'9, that was pretty bad. I've managed to loose 40 pounds, but would like to loose some more and build more muscle. (still lots of flab in stomach area). I work out 5/6 days a week, do cardio and lift weights, try to eat well, and still have no luck.

I've been told that HGH-enhancing products can help with muscle development and weight loss, and that it's also good for people with HIV. Is there any truth to that? Are there any conflicts with my meds? And what about products like Hydroxycut and/or Xenadrine, that "supposedly" speed up your metabolism? (ephedra free, of course).

Thanks!

Answer

I have seen no convincing data that the products you suggest are either safe or effective in persons with HIV on your regimen. That doesn't mean that you might do well on them without side effects but I cannot endorse (but would tolerate and monitor) using those products. Good studies are lacking. Meeting with a fitness trainer and a nutritionist (and checking hormone levels ie testosterone) are usually a good idea. KH